Share this Article
Ertan S, Ulu MO, Hanimoglu H, Tanriverdi T, Kafadar AM, Acar ZU, Kiziltan G
Correspondence: Dr Taner Tanriverdi, firstname.lastname@example.org
This report presents a 30-year-old man who developed subacute phenytoin-induced cerebellar ataxia and parkinsonism that resolved after discontinuation of the phenytoin treatment. Phenytoin was started for seizure prophylaxis in another health institution where he was referred for bilateral intracerebral orbitofrontal haemorrhage due to a head trauma. To our knowledge, there has been only one other case report describing phenytoin-induced parkinsonism, which was also reversible. The issue of the development of parkinsonism due to the phenytoin toxicity in the case of bilateral orbitofrontal lesion is addressed.
Keywords: diphenylhydantoin toxicity, movement disorder, parkinsonism, phenytoin toxicity, traumatic brain injury
Singapore Med J 2006; 47(11): 981-983